Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Smoker, problem of heart pounding, missing beats. What can i do?

i havn t smoked weed for about 3 years, when i was 14-16 i smoked everyday multiple times and one day i smoked and my heart felt really weird, like pounding, missing beats, and such like that i thought i was having a heart attack . i went to the doctor nothing was wrong with me. i tried to smoke again several weeks later and found myself in the same situation, this time i knew it was all in my head. however i started to not be able to move, i could t move my arms or even feel them and all i could do was focus on my breathing and heart rate . i know this is all in my head since i went to the hospital again and i was fine, even though when its happening i m convinced i am going to die and having a heart attack. i don t really know what i can do, any advice?
Asked On : Mon, 18 Mar 2013
Answers:  2 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to Health Care Magic

You have mentioned that you smoked weed. And since last few times when ever you smoke weed, you feel pounding heart and fear that heart attack may occur. You feel weird, pound heart, missed beats etc. Every investigation came normal.
Most likely these are features of anxiety. Anxiety disorder presents with symptomatology of pounding heart, breathlessness, chocking in throat, sweating etc. I advise you to visit a good psychiatrist for expert opinion. Management include medicines like SSRI as fluoxetine, fluvoxamine, paroxetine etc. and SNRI as venlafexine, desvenlafexine etc. Non medicinal treatment as yoga, relaxation exercises, meditation etc will also help.
Visit a psychiatrist for expert opinion.

Dr. Seikhoo Bishnoi
Answered: Mon, 18 Mar 2013
I find this answer helpful
General & Family Physician Dr. Gustav Gous's  Response
Thank you for your query.
The first thing you must do is not to smoke any more weed, this is very detrimental to your health, physical and mental. You are probably suffering Panick - attacks triggered by the drug, this will cause rapid heart rate, you are not imagining this, it is real. Panick-attacks are often described by the patients as a feeling that they are dying from a heart attack. There are various treatments for Panick-attacks, but as I have mentioned , if the trigger is known, as in your case. The best treatment then is to avoid the trigger, namely smoking weed. I trust you find this helpful.
Answered: Mon, 18 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor